Hail, Campbell
- When
- June 10, 4:05 PM MST
- Where
- Campbell County, 15.91 mi SW of Savageton
- Measured
- 1 in hail
- Reported by
- Trained Spotter
- Coordinates
- 43.680, -105.970
A severe thunderstorm produced quarter size hail over southwestern Campbell County and a brief funnel cloud south of Wright.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS UNR wrote it up.
A severe thunderstorm produced quarter size hail over southwestern Campbell County and a brief funnel cloud south of Wright.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Rapid City, SD wrote its last area forecast discussion before the first event at Jun 10, 3:36 PM MST, 29 minutes earlier.
AREA FORECAST DISCUSSION FOR WESTERN SD AND NORTHEASTERN WY NATIONAL WEATHER SERVICE RAPID CITY SD 436 PM MDT TUE JUN 10 2014 .SHORT TERM...THIS EVENING THROUGH WEDNESDAY NIGHT ISSUED AT 154 PM MDT TUE JUN 10 2014 CURRENT SURFACE ANALYSIS PLACES LARGE LOW CENTERED NEAR THE NORTH END OF LAKE WINNIPEG...WHILE COLD FRONT DROOPS DOWN ACROSS NODAK BEFORE SLICING THROUGH NORTHWEST SOUTH DAKOTA INTO NRN WYOMING. UPPER LEVEL ANALYSIS PLACES SPLIT FLOW TO THE EAST OF THE AREA WHILE A POTENT LITTLE SHORT WAVE CONTINUES TO SLIDE THROUGH WESTERLY FLOW NOW PUSHING OVER WRN WYOMING. THIS...AND THE AFOREMENTIONED FRONT...WILL BE THE MAIN FOCUS FOR OUR LATE DAY/OVERNIGHT CONVECTION. FOR THIS AFTERNOON INTO TONIGHT...SHORT WAVE WILL CONTINUE ITS EASTERLY PROGRESSION TOWARDS THE AREA WITH CONVECTION DEVELOPING MAINLY OVER THE NRN/WRN CWA LATE AFTERNOON BEFORE INCREASING IN COVERAGE AND SPREADING EASTERLY OVERNIGHT. MODELS HAVE BEEN VERY CONSISTENT WITH SHOWING STRONG SHEAR (~40-55KT 0-6KM BULK) OVER MUCH OF THE CWA WITH MODERATE INSTABILITY. WITH THIS...WILL HAVE TO BE CONCERNED ABOUT SEVERE STORMS WITH LARGE HAIL/DAMAGING WIND GUSTS. ON WEDNESDAY...CHANCES FOR SHOWERS/THUNDERSTORMS CONTINUE THROUGH THE DAY AS THE NEXT SHORT WAVE SWINGS OVER THE AREA AND FRONTAL BOUNDARY SHIFTS TOWARDS THE SOUTH/EAST. THIS WILL ALSO BRING NOTABLY COOLER CONDITIONS TO MOST OF THE AREA WITH THE EXCEPTION OF FAR SOUTH CENTRAL SD WHERE TEMPS MAY HAVE A CHANCE TO WARM BEFORE FROPA. WAVE SLIDES EAST BY EVENING WITH DRY CONDITIONS EXPECTED OVERNIGHT. && .LONG TERM...THURSDAY THROUGH TUESDAY ISSUED AT 154 PM MDT TUE JUN 10 2014 HIGH PRESSURE WILL KEEP CONDITIONS DRY AND MILD ON THURSDAY BETWEEN WEATHER SYSTEMS. A BROAD SLOW MOVING TROUGH WILL MOVE INTO THE NORTHERN PLAINS THURSDAY NIGHT BEGINNING A FIVE DAY PERIOD OF UNSETTLED CONDITIONS. SOMEWHAT DRIER WEATHER IS EXPECTED SUNDAY WHEN THE DOMINANT TROUGH MOVES INTO THE EASTERN DAKOTAS...BUT THE NEXT SYSTEM WILL FILL IN WITH CLOUDS AND MORE CHANCES FOR PRECIPITATION FOR EARLY NEXT WEEK. THE BEST CHANCE FOR PRECIPITATION FRIDAY AND SATURDAY WILL BE ACROSS NORTHEAST WYOMING AND NORTHWEST SOUTH DAKOTA. THE NEXT SYSTEM IS FORECAST TO DIG A LITTLE DEEPER SOUTH AND WILL LIKELY PRODUCE SHOWERS AREA WIDE MONDAY AND TUESDAY. MODEL SOLUTIONS FOR THE NORTHERN PLAINS ARE IN REASONABLY GOOD AGREEMENT THROUGH SUNDAY AND THEN BEGIN TO DIVERGE FOR EARLY NEXT WEEK. && .AVIATION...(FOR THE 00Z TAFS THROUGH 00Z WEDNESDAY EVENING) ISSUED AT 433 PM MDT TUE JUN 10 2014 TSRA OVER WY WILL SPREAD ACROSS WESTERN SD THROUGH THE EVENING HOURS. HAIL AND GUSTY WINDS WILL OCCUR WITH THE STRONGEST STORMS ALONG WITH LOCAL IFR CIGS/VSBYS. AREAS MVFR CIGS WILL DEVELOP BEHIND THE STORMS LATER TONIGHT INTO WEDNESDAY WITH LESS ORGANIZED SHRA/TSRA. && .UNR WATCHES/WARNINGS/ADVISORIES... SD...NONE. WY...NONE. && SHORT TERM...77 LONG TERM...CARPENTER AVIATION...HELGESON
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE RAPID CITY SD 1030 AM MDT TUE JUN 10 2014 SDZ001-002-012>014-024>032-041>044-046-047-049-072>074-WYZ054>058- 071-111300- BENNETT-BUTTE-CENTRAL BLACK HILLS-CUSTER CO PLAINS-FALL RIVER-HAAKON- HARDING-HERMOSA FOOT HILLS-JACKSON-MELLETTE-NORTHEASTERN CROOK- NORTHERN BLACK HILLS-NORTHERN CAMPBELL-NORTHERN FOOT HILLS- NORTHERN MEADE CO PLAINS-PENNINGTON CO PLAINS-PERKINS-RAPID CITY- SHANNON-SOUTHERN BLACK HILLS-SOUTHERN CAMPBELL-SOUTHERN FOOT HILLS- SOUTHERN MEADE CO PLAINS-STURGIS/PIEDMONT FOOT HILLS-TODD-TRIPP- WESTERN CROOK-WESTON-WYOMING BLACK HILLS-ZIEBACH- 1030 AM MDT (1130 AM CDT) TUE JUN 10 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN SOUTH DAKOTA AND NORTHEASTERN WYOMING. .DAY ONE...TODAY AND TONIGHT SOME THUNDERSTORMS WILL DEVELOP OVER NORTHEAST WYOMING INTO FAR WESTERN SOUTH DAKOTA BY LATE THIS AFTERNOON...WITH THUNDERSTORMS INCREASING IN COVERAGE AND SPREADING EAST TONIGHT. THERE IS A SLIGHT RISK THAT SOME OF THESE STORMS MAY BECOME SEVERE OVER NORTHEAST WYOMING AND WESTERN SOUTH DAKOTA...WITH LARGE HAIL AND DAMAGING WIND GUSTS AS THE MAIN THREATS. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY CHANCES FOR THUNDERSTORMS WILL REMAIN IN THE FORECAST THROUGH MONDAY. WIDESPREAD SEVERE WEATHER IS NOT EXPECTED AT THIS TIME...THOUGH A FEW SEVERE STORMS WITH LARGE HAIL OR DAMAGING WIND GUSTS WILL BE POSSIBLE. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED TODAY. && STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES... OR CHECK OUR WEB SITE AT WEATHER.GOV/RAPIDCITY
The Riverton/Lander radar (KRIW), 214 km away, was scanning. The volume nearest the first event began at 23:04 UTC.
1 hail, 1 funnel cloud. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Wyoming in 2014Every state in 2014This day in weather historyWarnings in Wyoming, June 2014
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 516105, 516106.